MAUDE Adverse Event Report: CAREFUSION ALARIS INFUSION SET; SET, ADMINISTRATION, INTRAVASCULA

CAREFUSION ALARIS INFUSION SET; SET, ADMINISTRATION, INTRAVASCULA
Model Number 10011301
Medical Device Problem Codes Obstruction of Flow (2423); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: 100 ml hospira, ndc (b)(4), lot 95-110-jt, exp 1 nov 2020, 0.9% sodium chloride injection.Report source: effectiveness manager.The customer¿s report of occlusion was confirmed and replicated on both returned primary sets.No abnormalities were noted upon visual inspection.Functional testing observed that the fluid would not flow through the sets during priming.Microscopic inspection of the engagement between the check valve inlet port and the tubing (attached by pvc tubing p/n 660134) identified an obstruction caused by excessive solvent; which created the inability to prime the sets.The reported issue of inability to prime was identified as an occlusion at the engagement between the set¿s check valve p/n 630110 inlet port and tubing p/n 605962-000.The root cause for the occlusion was excessive solvent applied during the manufacturing process.
 
Event or Problem Description
It was reported that when the nurse attempted to prime two pcea sets with normal saline on the same patient in the pacu, an occlusion was noted on both lines.The patient developed increased pain and required an unspecified dose of iv dilaudid due to the occlusions and delay of therapy.The clinician obtained a 3rd pcea set which primed without difficulty.

Brand Name
ALARIS INFUSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULA
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8499935
Report Number9616066-2019-00917
Device Sequence Number16812285
Product Code FPA
UDI-Device Identifier10885403232541
UDI-Public10885403232541
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2020
Device Model Number10011301
Device Catalogue Number10011301
Device Lot Number17105892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE (B)(6) 2019
Outcome Attributed to Adverse Event Required Intervention;